04-08-2011 09:52 AM
Regarding the question about menopouse could be the cause of these side effects. I am 51 and post menopause (was 46yrs old) before I was diagnosed last year, so in my case none of the se are related to the menopause. Hope that helps you ladies that have both going on.
04-08-2011 08:55 AM
V - ahem pot calling kettle.....
This mornings excessive Internet usage was due to sitting on the bathroom floor for an hour as my six year old experienced her first bout of holiday runs- yeah! Tmi?
04-08-2011 08:02 AM
I'm not on herceptin, but had 6 fec-t chemo. Not suffered achy legs since taxotere finished. Headaches bit more frequent than before but think linked to tiredness as i can bowl along happily then be suddenly exhausted. Breast and arm on bad side ache regularly but good side do sometimes and my fec veins still play up very occasionally. No runny nose problem, brain is a fog a lot though and my memory isnt what it was. I'm on tamocifen though, 37, finished chemo last august. Hope this helps as a non scientific comparator.
Midge, i have heard that another herceptin side effect is excessive internet useage, esp bc related searching, even when you are actually on a family holiday. Have you come across this at all?
04-08-2011 07:38 AM
I'm the same. Very achy legs and sometimes I cant sleep. In fact I cant remember the last time I slept all through the night. I have done 8 out of 9 so far. I'm on the trial. The hand where the herceptin goes in is very stiff in the mornings and it takes a while to loosen up. My legs have got worse as I have had more herceptin. Runny nose as well. Interesting they say no side effects. Are the ladies who are having the side effects menopausal I wonder. I've not had a period since my first chemo in October and am having hot flushes etc now. Never sure if it is menopause or herceptin. Will only know when herceptin finishes.
03-08-2011 08:49 PM
I did 18 herceptin and apart from the achey chilly feeling just after it was administered was Ok. To be honest have felt far worse with some of the hormone treatment - but all of us are different i guess.
03-08-2011 08:29 PM
achy everywhere but not all the time
" groovy" and brittle nails but thought this was still the chemo till now.
not sure what ectopic heartbeat is but, I've noticed when I excersise in the first week ie, swimming today, heart thuds very hard.
sleep like a log.
03-08-2011 06:55 PM
My SE's on Herceptin.
Abdominal and leg cramps.
Funny cough followed by loads of sneezes followed by nose pouring.
Ectopic heart beats but not all the time.
Finished Herceptin 13 months ago.
Cramps are now only occasional.
Still have Ectopics but I think they are easing.
Nose does not run but I still have the cough sneeze etc.
03-08-2011 06:47 PM
I have had 5 out of 18. The worst side effects i am having are extreem pain in my legs. Some mornings when i get up i can hardly walk. I also sometimes get pains in my wrists and fingers. I have a constant runny nose and i cant remember the last time i got more than 2 hours sleep. The hospital say it is nothing to do with the Herceptin and it could be caused by early menopause as i havent had a period since last October which was my first chemo.
I too will be watching this thread with interest.
03-08-2011 04:25 PM
I finished my year of Herceptin last week but continue to take Tamoxifen.My side effects were headaches,runny nose,sores inside nostrils,achey fingers and toes and tiredness.
Herceptin also used to split the skin on my thumbs but this wasn't every cycle.
03-08-2011 03:41 PM
I have finished Herceptin and although my hair was growing after chemo the herceptin kept it very thin and slow growing. Also I had a permanently runny nose and watery eyes, and brittle nails. These have all sorted themselves out now
03-08-2011 02:09 PM
Also forgot to say that after the hair loss of chemo, it started to grow back nicely but for some bizarre reason my hair has stopped growing, including underarms, legs etc.. which isnt a bad thing, but really wanted my hair to thicken up a bit and grow. Hope this dosent last the whole 12 mths.
Just thought I'd add this in case anyone else has noticed this side effect.
03-08-2011 12:36 PM
I've only had my first one so I'll be watching this thread, but I have to say I experienced no SEs at all so far. Also having rads and haven't had the tiredness lots of people have mentioned either.
03-08-2011 12:25 PM
I too have had quite severe side effects from Herceptin, I am only on number 4 of a 12 month course at 3 weekly intervals. My symptoms have caused me to end up in hospital as the pain in my legs was so bad I couldn't walk. However my Oncologist has said it is not related to the Herceptin. My GP however says it is far too coincidental as I had just had my treatment the previous day. My GP is now going to speak to my Onc as she is not happy with my treatment. I am now getting very worried about my next treatment date. I'm hoping it doesn't happen again.
To List my side effects:
Pains and tingling in hands, Fingers, Toes, Feet and legs. ( Unable to walk at worst times )
Weight Gain ( 10lbs in a week )
Swelling to ankles, wrists, fingers, knees,
Headaches ( never suffered with them before )
Chills especially just after treatment
Weak and brittle nails, soreness to cuticles.
I think this is a very good idea of yours, I hope other Herceptin ladies will contribute.
I am on no other treatment by the way, just Herceptin.
03-08-2011 11:45 AM
On another site I found a really useful, but incredibly long thread of side effects from women on herceptin. It makes me laugh when onc's say it has ' no' or 'v mild ' side effects. It is nowhere near as bad as chemo, but in our paranoid world a quick reference of side effects that real women have experiences might be useful for putting peoples minds at rest. Anyway i would love it if people could add on to this list.
Most of these I have not had everytime, but I am on number 12 now and they have def increased as I have had more. They are also made worse by having the infusion quickly. That said I also had tax chemo which I know causes probs , but am on no hormone therapy. Am 39 no periods since chemo 10 months ago- so again chemopause could be to blame for some
Bone muscle aches, particularly back, shoulder, wrist, hips, feet. ( bone scan all clear)
Sudden onset tiredness
Chills, flu feeling
Pins and needles, tingling in infusion arm.
Ache in tissue in arm and breast, good side.
Occasional night palpitations ( echo all fine )
Any one similar? Or would like to add more to help others. I find even after 12 it is unpredictable as sometimes I get hardly any and other times feel off for quite a while.